Gout is a common and painful form of arthritis that causes swollen, red, hot and stiff joints when uric acid builds up in the blood. Discuss topics including symptoms and medical or alternative treatments for gout.
GP Has prescribed allopurinal 100mg tablets for me, and recommended that I start on a small dose and build up
Anyways, I took half a tablet in the morning after food. I found that later in the day I felt slightly feverish and had general all over muscle ache much like the flu was coming on, no bad pains just slight ache. I was also quiet tired/sleepy all day, though the night before was a little late.
I did mention this to the GP when I was back in later that day, but we agreed that it could quiet possibly be the flu given the time of year here.
I decided to give it a miss for the weekend to see if what ever it was passed, and I had planned on taking it again this week but after a quick read I am not so sure.
If the flu-ish symptoms were caused by allopurinal, are they dangerous? Or just a expected side effect?
I'm not allergic to anything that i know of, should I be going back to the GP before taking more or should I just bust another 50mg and see what happens?
I am very reactive to medications and started taking allopurunal at a low dose for gout. On the 12th day, I began running a fever of 103.8 with chills --pretty much no other symptoms. I went to the hospital in the middle of the night due to the high fever and after tons of tests, they decided it was a reaction to the allopurunal. Apparently, it is a reaction that can happen. It stopped 2 days after I got the allopurunal out of my system.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.